Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

I've been taking 100mg zoloft for 5 weeks and just had a horrible anxiety attack.?


My family MD started me on Lexapro and after six weeks my depression was getting much worse. He referred me to a psychiatrist who switched me to zoloft. After five weeks, my depression and anxiety seemed to be a little better and then a few hours ago, I had a meaningless thought about my children and WHAM, Huge anxiety attack. I was on zoloft a while back for years. It controlled my anxiety and depression very well then. I was surprised by the anxiety attack. I thought after five weeks it would be controlled.

My questions are: Shouldn't I be feeling better by now? Do you think my dosage is too low this time. I was on 100mg before as I am today. I'm also still experiencing days where my depression is so bad that I feel I can't survive like this. I have some days that are better as well. Any input would be appreciated. Thanks in advance.
3 Responses
Avatar universal
You need a change in dosage.  Go back and see your doctor.
Avatar universal
5 weeks is still a little early to tell whether the Zoloft is going to be effective. You might want to give it another week or two. Most of the time it takes 4-6 weeks before the medication kicks in - but it can take up to 12 weeks to feel the full effect. I've been on Lexapro 6 weeks now, and I am just now starting to feel a real effect. Anxiety / panic can pop up even when the medication is working well. You might want to speak to your dr. about adding an anti-anxiety med like klonopin or xanax until you've given the Zoloft enough time. You might need to up the dose of Zoloft or try a different medication, but generally 5 weeks is (unfortunately) not enough time to judge the effectiveness of a dose / medication.
Avatar universal
5 weeks may be a bit early.  mjbrown is right, sometimes it takes a little loner that 5 weeks to get the full affect...everyone is different.  Do talk to your doctor but don't take advice from people on this board who are not doctors and assume your dose is too low.  It might just need a little more time but again, talk to your doctor.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.